MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR
Catalog Number 04837738001
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Non Reproducible Results (4029)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The test strip lot number and expiration date were requested but not provided.The returned meter was tested with retention test strips (lot: 73389711 expiration date: 31-mar-2025) and retention controls (lot: 79194300 expiration date: 30-apr-2025).Testing results (qc range = 2.5 - 3.6 inr): qc 1: 2.9 inr, qc 2: 2.9 inr, qc 3: 2.9 inr.The obtained results were in the allowed range.No error messages occurred during the investigation.The investigation reviewed the returned meter error log and error 5 was observed.Error 5 occurs when the applied sample volume is insufficient or when sample detection is uncertain.Generally, this is caused by wrong handling, or by meter contamination.The patient alleged receiving error 5 "repeatedly." product labeling provides instructions on resolving this error and "if you still get the error message, call roche customer support center." for assistance.On a regular basis, coaguchek strips of lots currently valid in the market are tested as part of routine retention testing and results have passed the internal inspection.Per product labeling, "coaguchek uses human recombinant thromboplastin.Therefore, the comparability to other human recombinant thromboplastins is best, whereas higher deviations can occur with other thromboplastins.However, those higher differences between thromboplastins of different (rabbit, bovine based) origin are not a coaguchek specific issue.Similar differences can be observed when a human recombinant thromboplastin-based laboratory method is compared against several other (rabbit, bovine-based) laboratory methods." the investigation did not identify a product problem.The cause of the event could not be determined.Section e3: occupation is patient/consumer (patient's friend).
 
Event or Problem Description
There was an allegation of a patient experiencing a fall, which resulted in an infected hematoma, after allegedly being unable to use the coaguchek xs meter due to error messages.On (b)(6) 2024 the meter result was reportedly 2.6 inr.Allegedly, the patient had been unable to use the meter since (b)(6) 2024 due to running out of test strips after repeatedly receiving error message 5 on the meter.Product labeling indicates that error 5 is a blood application error.Product labeling states: "error applying blood to the test strip of blood sample size was too small." the patient reportedly told her physician's office she was out of test strips; she was allegedly not advised to do anything or come in for testing.The patient did not have an alternative method of testing available.The patient was reportedly in the process of trying to obtain additional testing strips when she fell on (b)(6) 2024.On (b)(6) 2024, the patient reportedly visited her general practitioner due to having a hematoma.The hematoma was infected and the patient was allegedly advised to go to the emergency room.The patient's result in the emergency room from an unknown laboratory method was allegedly 7.0 inr.While in the hospital, the patient was reportedly given unspecified medication to lower her inr.The patient allegedly had surgery to remove the hematoma and received antibiotics for the infection.The patient is reportedly feeling better.The patient¿s therapeutic range is reportedly 2.2-3.2 inr.This mdr is being submitted in an abundance of caution.

Brand Name
COAGUCHEK ® XS SYSTEM
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20843130
Report Number1823260-2024-03511
Device Sequence Number3759564
Product Code GJS
UDI-Device Identifier00365702125100
UDI-Public00365702125100
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number04837738001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2024
Initial Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MEDICATION FOR BLOOD PRESSURE; UNSPECIFIED MEDICATION FOR CANCER; UNSPECIFIED MEDICATION FOR DIABETES; WARFARIN
Outcome Attributed to Adverse Event Hospitalization;
Patient Age69 YR
Patient SexFemale